Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

What is the permanent cure for acne breakouts and bubbles on face?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
Hi, I am XXXX, Aged 31 Years Male from Bangalore. From the past 6 months I had severe acne breakouts and boils/bubbles on my face. From the past 3 months I have been visiting Dermatologist however results have not been satisfactory. I started off with Minocycline (Minoz 50)/Cynomycin along with cleargel for 4 weeks, & seeing the acne not responding to this medication (Presumably for Acne Vulgaris Gr III), my dermatologist refered me to Isotretinoin 10mg for 1 Month, I was hesistant to take Accutane/Isotretinoin considering the possible side effects and phsychological issues. So i have thought to take a break as my skin was totally irrirated with red scars and pimple marks, so I have asked something to calm & soothe my skin, so have been using Aloevera Gel, however the acne issue is still continuing. Now from the past 6 week i have been taking Azithtral 500mg thrice a week to control the bacteria and acne burst, but still new pimples keep forming below the skin surface and emerge out, at any given point of time 5-8 pimple are active on the face and can feel the new ones in pipeline. As soon as the old pimples die down after leaving marks and scars, the new one emerge, this cycle is continuing ever since. Also has been using Tretin cream .025 thrice a week on the black pimple marks, this flakes away the top skin but not of much help. Please note all this 3 months i have been on using Microdermabrasion (some 8 sitting with break of 1 or 2 weeks) & 2 sessions of chemical peels without much results, at the end of all this, my face skin has become very irritated and with some pimples and acne and old marks and minor scarring, I am back to squareone with all this effort and money, still no sign of relief. I shall me travelling to Germany in a month and I'm sure with the change in climate and stress, situation might get worse with severe breakdowns, please asisst. Regards, XXXX
Posted Sat, 15 Feb 2014 in Skin Hair and Nails
Answered by Dr. Geetika Paul 30 minutes later
Brief Answer: Adult onset resistant acne Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same. Now I have read the whole details of the treatment that you have already taken. Having seen that most of the treatments are not helping you and since you have adult acne which are particularly difficult to treat, I would recommend you to take a course of isotretinoin. You have already taken courses of azithromycin and minocycline without much relief. The physical therapies that you have taken which are dermabrasion and chemical peels are basically helpful in the treatment of acne scars. I think the only thing that can help is isotretinoin though I am not in favor of the dose that was recommended to you. I rather suggest you to start atleast with a dose of 20 mg once a day which can slowly be increased even further according to the response. Now as far as the side effect of this medicine is concerned, I would like to tell you that this drug is very commonly used by dermatologists for the treatment of severe acne. In clinical practice, the side effect that we see are mostly in the form of excess dryness of skin or redness or photosensitivity. Most of these are easily manageable side effects. Hope it helps Please ask if you need any further clarifications Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: What is the permanent cure for acne breakouts and bubbles on face? 10 hours later
Hi, Any substitute for isotretinoin considering I had history of schizophrenia/phsychiatric condition in my childhood for 2-3 weeks and have been on pshycotic medication during that time. Or do you still suggest use of isotretinoin? Also, please refer to my health report uploaded earlier, I have raised one issue earlier some 6 months backs regarding small body/fatty lumps on my arms and thighs and abdomen, around 10-15 of them (My doctor said it is lipomas and nothing to worry about, these can be surgically removed if required, although the sizes of these bumps are small and not noticebaly large unless with touch or feel, I am worried more bumps can form or existing bumps might enlarge). I think i have internal infection causing all these issues.Any antiboitics you recommend? Regards, XXXX
Answered by Dr. Geetika Paul 8 hours later
Brief Answer: Resistant adult acne Detailed Answer: Hi again Since you have a history of a brain disorder, so it is necessary to avoid the use of isotretinoin in your case. So even I would recommend the same to you. Now you do have resistant adult acne but the treatment options are very limited in your case. You have been on oral antibiotics already with some relief. The only option left is that of Doxycycline which you can discuss with your dermatologist. Now in cases like yours, it is important to follow a multiple approach by combining various therapies which is what your dermatologist has been doing. I would advise you to get chemical peels especially salicylic acid based peels which work best in patients like you. Also as far as the topical therapy is concerned, you should use something like clindamycin in morning combined with tretinoin at night. In addition, use a salicylic acid based face wash like sali ac atleast twice a day. You should altogether avoid the the of moisturizers or hair oils. Regular use of a good medicated sunscreen is very essential so as to avoid acne pigmented scars. Another option is laser photofacials. They involve the use of lasers over the face to treat both acne as well as acne scars. They help in reducing the scars and down the development of New lesions as well. I am sure the suggested options will help you and can be discussed with your local dermatologist. Please ask if you need any further clarifications Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor